Alert archive / Alabama / River Flood Warnings in 2014

River Flood Warning 36, NWS Birmingham, AL

April 27, 20144 counties in Alabama

NWS Birmingham, AL issued this river flood warning at Apr 27, 2014, 10:01 PM CDT for 4 counties in Alabama. It took effect at Apr 29, 2014, 10:29 PM CDT. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Apr 27, 2014, 10:01 PM CDT (03:01 UTC)
In effect from
Apr 29, 2014, 10:29 PM CDT
Expired
Apr 30, 2014, 10:29 PM CDT
In force
24 hr
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
Minor

Counties Greene County, AL, Hale County, AL, Marengo County, AL, Sumter County, AL

The radar

The Birmingham radar (KBMX), 128 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tombigbee River at Gainesville Lock and Dam (GNSA1). The gauge peaked at 96.80 ft at Apr 30, 2014, 4:00 PM CDT.

actionminormoderate809010011004/2804/2904/3005/0105/02
Action stage
101 ft
Minor stage
101 ft
Moderate stage
110 ft
Major stage
118 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02447026, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

982 
WGUS44 KBMX 280301
FLWBMX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BIRMINGHAM AL 
1001 PM CDT SUN APR 27 2014

...THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... 

  TOMBIGBEE RIVER AT GAINESVILLE LOCK AND DAM AFFECTING GREENE...
  HALE...MARENGO AND SUMTER COUNTIES.

.HEAVY RAINFALL OF ONE INCH HAS OCCURRED SINCE THIS MORNING WITH AN 
ADDITIONAL 2 TO 4 INCHES EXPECTED THROUGH WEDNESDAY MORNING. A 
FLOOD WARNING IS NOW IN EFFECT FOR THE TOMBIGBEE RIVER AT GAINESVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY MONDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC063-065-091-119-281501-
/O.NEW.KBMX.FL.W.0036.140430T0329Z-000000T0000Z/
/GNSA1.1.ER.140430T0329Z.140502T1200Z.000000T0000Z.NO/
1001 PM CDT SUN APR 27 2014

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TOMBIGBEE RIVER AT GAINESVILLE LOCK AND DAM.
* FROM TUESDAY EVENING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS
  CANCELLED.
* AT  9:30 PM SUNDAY THE STAGE WAS 78.7 FEET. 
* FLOOD STAGE IS 101.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TUESDAY NIGHT AND CONTINUE TO 
  RISE TO NEAR 109.8 FEET BY FRIDAY MORNING.
* IMPACT...AT 109.0 FEET...FLOODING OF SOME CAMPS AND CABINS, AS WELL
  AS WIDESPREAD FLOODING OF LOW-LYING WOODS AND AGRICULTURAL LANDS, 
  OCCURS...ESPECIALLY UPSTREAM OF THE LOCK AND DAM.

&&

LAT...LON 3287 8813 3265 8797 3262 8784 3252 8783
          3257 8809 3285 8822         

$$
4 follow-up statements
689 
WGUS84 KBMX 281429
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
929 AM CDT MON APR 28 2014


...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER...

.HEAVY RAINFALL OF 2 TO 4 INCHES WITH LOCALLY GREATER AMOUNTS IS
FORECAST OVER THE TOMBIGBEE RIVER BASIN DURING THE NEXT 48 HOURS...
AND A FLOOD WARNING REMAINS IN EFFECT ALONG THE RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY TUESDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC063-065-091-107-119-290229-
/O.EXT.KBMX.FL.W.0035.140429T1007Z-000000T0000Z/
/AVLA1.1.ER.140429T1007Z.140501T0600Z.000000T0000Z.NO/
929 AM CDT MON APR 28 2014

THE FLOOD WARNING CONTINUES FOR
  THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM.
* FROM LATE TONIGHT UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 8 AM MONDAY THE STAGE WAS 111.9 FEET. 
* FLOOD STAGE IS 122 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TUESDAY AND CONTINUE 
  TO RISE TO NEAR 130.7 FEET BY EARLY THURSDAY MORNING. THE RIVER
  WILL THEN BEGIN TO FALL.
* IMPACT...AT 128 FEET...CATTLE IN THE AREA SHOULD BE MOVED TO 
  HIGHER GROUND. FLOODING OF SOME CABINS AND CAMPS ALONG THE RIVER 
  CAN BE EXPECTED.

&&

LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
          3301 8825 3320 8832         

$$

ALC063-065-091-119-290228-
/O.EXT.KBMX.FL.W.0036.140430T1130Z-000000T0000Z/
/GNSA1.1.ER.140430T1130Z.140502T0000Z.000000T0000Z.NO/
929 AM CDT MON APR 28 2014

THE FLOOD WARNING CONTINUES FOR
  THE TOMBIGBEE RIVER AT GAINESVILLE LOCK AND DAM.
* FROM WEDNESDAY MORNING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT 8:30 AM MONDAY THE STAGE WAS 80.9 FEET. 
* FLOOD STAGE IS 101 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY WEDNESDAY MORNING AND CONTINUE
  TO RISE TO NEAR 105.9 FEET BY THURSDAY EVENING. THE RIVER WILL THEN
  BEGIN TO FALL.
* IMPACT...AT 101 FEET...FLOODING OF LOW LYING AGRICULTURAL AND 
  WOODED LANDS IN THE AREA OCCURS.

&&

LAT...LON 3287 8813 3265 8797 3262 8784 3252 8783
          3257 8809 3285 8822         

$$

ALC063-065-091-119-290228-
/O.EXT.KBMX.FL.W.0038.140430T2308Z-000000T0000Z/
/DLDA1.1.ER.140430T2308Z.140502T0600Z.000000T0000Z.NO/
929 AM CDT MON APR 28 2014

THE FLOOD WARNING CONTINUES FOR
  THE TOMBIGBEE RIVER AT DEMOPOLIS LOCK AND DAM.
* FROM WEDNESDAY EVENING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT 9:15 AM MONDAY THE STAGE WAS 42.7 FEET. 
* FLOOD STAGE IS 68 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY WEDNESDAY EVENING AND CONTINUE
  TO RISE TO NEAR 72.6 FEET BY EARLY FRIDAY MORNING...AND THEN BEGIN
  A SLOW FALL.
* IMPACT...AT 73 FEET...SOME CABINS AND TRAILERS...AS WELL AS SECONDARY
  ROADS IN THE AREA...FLOOD.  FLOODING OF LOW LYING FARM AND WOOD LANDS
  IN THE AREA WILL OCCUR.


&&

LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
          3241 8809 3253 8790         

$$
665 
WGUS84 KBMX 290252
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
952 PM CDT MON APR 28 2014


...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK
AND DAM...

.HEAVY RAINFALL OF 2 TO 4 INCHES WITH LOCALLY GREATER AMOUNTS IS
FORECAST OVER THE TOMBIGBEE RIVER BASIN DURING THE NEXT 48 HOURS...
AND A FLOOD WARNING REMAINS IN EFFECT ALONG THE RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY TUESDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC063-065-091-107-119-291452-
/O.EXT.KBMX.FL.W.0035.140429T1326Z-140504T0436Z/
/AVLA1.1.ER.140429T1326Z.140501T0600Z.140503T1636Z.NO/
952 PM CDT MON APR 28 2014

THE FLOOD WARNING CONTINUES FOR
  THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM.
* FROM TUESDAY MORNING TO SATURDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  8:00 PM MONDAY THE STAGE WAS 111.9 FEET. 
* FLOOD STAGE IS 122 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING  AND CONTINUE
  TO RISE TO NEAR 130.7 FEET BY EARLY THURSDAY MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY LATE SATURDAY MORNING.


&&

LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
          3301 8825 3320 8832         

$$

ALC063-065-091-119-291452-
/O.EXT.KBMX.FL.W.0036.140430T1554Z-000000T0000Z/
/GNSA1.1.ER.140430T1554Z.140502T0000Z.000000T0000Z.NO/
952 PM CDT MON APR 28 2014

THE FLOOD WARNING CONTINUES FOR
  THE TOMBIGBEE RIVER AT GAINESVILLE LOCK AND DAM.
* FROM WEDNESDAY MORNING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT  9:30 PM MONDAY THE STAGE WAS 81.2 FEET. 
* FLOOD STAGE IS 101 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE WEDNESDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 105.5 FEET BY THURSDAY EVENING.


&&

LAT...LON 3287 8813 3265 8797 3262 8784 3252 8783
          3257 8809 3285 8822         

$$

ALC063-065-091-119-291451-
/O.EXT.KBMX.FL.W.0038.140501T1851Z-000000T0000Z/
/DLDA1.1.ER.140501T1851Z.140502T1200Z.000000T0000Z.NO/
952 PM CDT MON APR 28 2014

THE FLOOD WARNING CONTINUES FOR
  THE TOMBIGBEE RIVER AT DEMOPOLIS LOCK AND DAM.
* FROM THURSDAY AFTERNOON UNTIL FURTHER NOTICE...OR UNTIL THE WARNING
  IS CANCELLED.
* AT  9:15 PM MONDAY THE STAGE WAS 45.4 FEET. 
* FLOOD STAGE IS 68 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THURSDAY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 69.3 FEET BY FRIDAY MORNING.
* IMPACT...AT 68 FEET...FLOODING OF LOWLANDS IN THE AREA OCCURS AND
  CATTLE SHOULD BE MOVED TO HIGHER GROUND.

&&

LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
          3241 8809 3253 8790         

$$

ALC119-291451-
/O.EXT.KBMX.FL.W.0040.140501T1500Z-140502T1800Z/
/LVNA1.1.ER.140501T1500Z.140501T1800Z.140502T0600Z.NO/
952 PM CDT MON APR 28 2014

THE FLOOD WARNING CONTINUES FOR
  THE SUCARNOOCHEE RIVER AT LIVINGSTON.
* FROM THURSDAY MORNING TO FRIDAY AFTERNOON...OR UNTIL THE WARNING IS
  CANCELLED.
* AT  9:30 PM MONDAY THE STAGE WAS 7.4 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THURSDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 18.1 FEET BY EARLY THURSDAY AFTERNOON. THE
  RIVER WILL FALL BELOW FLOOD STAGE BY EARLY FRIDAY MORNING.
* IMPACT...AT 18 FEET...FLOODING OF FARM LANDS AROUND LIVINGSTON 
  OCCURS AND CATTLE SHOULD BE MOVED TO HIGHER GROUND.

&&

LAT...LON 3263 8819 3250 8812 3244 8805 3242 8808
          3247 8820 3261 8823         

$$
579 
WGUS84 KBMX 291129
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
629 AM CDT TUE APR 29 2014


...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER ...

.HEAVY RAINFALL OVER THE TOMBIGBEE BASIN IS PRODUCING RISES ON
THE RIVER...AND A FLOOD WARNING REMAINS IN EFFECT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

ANOTHER STATEMENT WILL BE ISSUED LATER THS MORNING.

&&

ALC063-065-091-107-119-292329-
/O.EXT.KBMX.FL.W.0035.140430T0136Z-140502T1800Z/
/AVLA1.1.ER.140430T0136Z.140501T0000Z.140502T0600Z.NO/
629 AM CDT TUE APR 29 2014

THE FLOOD WARNING CONTINUES FOR
  THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM.
* FROM THIS EVENING TO FRIDAY AFTERNOON...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 5 AM TUESDAY THE STAGE WAS 116.7 FEET. 
* FLOOD STAGE IS 122 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 124.3 FEET BY WEDNESDAY EVENING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY EARLY FRIDAY MORNING.
* IMPACT...AT 122 FEET...CATTLE IN LOW-LYING AREAS OF SOUTHERN 
  PICKENS COUNTY SHOULD BE MOVED TO HIGHER GROUND. CATTLE ARE CUTOFF 
  IN LOWLANDS OF SOUTHERN PICKENS COUNTY AT STAGES ABOVE 122 FEET.

&&

LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
          3301 8825 3320 8832         

$$

ALC063-065-091-119-292329-
/O.EXT.KBMX.FL.W.0036.140501T1359Z-140502T1000Z/
/GNSA1.1.ER.140501T1359Z.140501T1800Z.140501T2200Z.NO/
629 AM CDT TUE APR 29 2014

THE FLOOD WARNING CONTINUES FOR
  THE TOMBIGBEE RIVER AT GAINESVILLE LOCK AND DAM.
* FROM THURSDAY MORNING TO LATE THURSDAY NIGHT...OR UNTIL THE WARNING
  IS CANCELLED.
* AT 5:30 AM TUESDAY THE STAGE WAS 85.8 FEET. 
* FLOOD STAGE IS 101 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THURSDAY MORNING AND CONTINUE 
  TO RISE TO NEAR 101.2 FEET BY EARLY THURSDAY AFTERNOON. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY LATE THURSDAY AFTERNOON.
* IMPACT...AT 101 FEET...FLOODING OF LOW LYING AGRICULTURAL AND 
  WOODED LANDS IN THE AREA OCCURS.

&&

LAT...LON 3287 8813 3265 8797 3262 8784 3252 8783
          3257 8809 3285 8822         

$$

ALC063-065-091-119-292329-
/O.CON.KBMX.FL.W.0038.140501T1851Z-000000T0000Z/
/DLDA1.1.ER.140501T1851Z.140502T1200Z.000000T0000Z.NO/
629 AM CDT TUE APR 29 2014

THE FLOOD WARNING CONTINUES FOR
  THE TOMBIGBEE RIVER AT DEMOPOLIS LOCK AND DAM.
* FROM THURSDAY AFTERNOON UNTIL FURTHER NOTICE...OR UNTIL THE WARNING
  IS CANCELLED.
* AT 6:15 AM TUESDAY THE STAGE WAS 48.4 FEET. 
* FLOOD STAGE IS 68 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THURSDAY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 69.3 FEET BY FRIDAY MORNING. THE RIVER 
  WILL THEN BEGIN A SLOW FALL.
* IMPACT...AT 68 FEET...FLOODING OF LOWLANDS IN THE AREA OCCURS AND
  CATTLE SHOULD BE MOVED TO HIGHER GROUND.

&&

LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
          3241 8809 3253 8790         

$$
621 
WGUS84 KBMX 291457
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
957 AM CDT TUE APR 29 2014


...THE FLOOD WARNING IS CANCELLED FOR THE TOMBIGBEE RIVER AT 
GAINESVILLE LOCK AND DAM...
...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK
AND DAM AND DEMOPOLIS LOCK AND DAM...

.RISES ARE NOT EXPECTED TO BE AS GREAT ON THE TOMBIGBEE RIVER AS 
EARLIER FORECAST...AND THE FLOOD WARNING IS NO LONGER IN EFFECT AT 
THE GAINESVILLE LOCK AND DAM.  HOWEVER...A FLOOD WARNING REMAINS IN
EFFECT AT BEVILL LOCK AND DAM AND AT DEMOPOLIS LOCK AND DAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY WEDNESDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC063-065-091-107-119-300257-
/O.EXT.KBMX.FL.W.0035.140430T0421Z-140502T0000Z/
/AVLA1.1.ER.140430T0421Z.140430T1800Z.140501T1200Z.NO/
957 AM CDT TUE APR 29 2014

THE FLOOD WARNING CONTINUES FOR
  THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM.
* FROM THIS EVENING TO THURSDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 8 AM TUESDAY THE STAGE WAS 117.7 FEET. 
* FLOOD STAGE IS 122 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE 
  TO NEAR 123.1 FEET BY WEDNESDAY AFTERNOON. THE RIVER WILL FALL
  BELOW FLOOD STAGE BY THURSDAY MORNING.
* IMPACT...AT 122 FEET...CATTLE IN LOW-LYING AREAS OF SOUTHERN 
  PICKENS COUNTY SHOULD BE MOVED TO HIGHER GROUND. CATTLE ARE CUTOFF 
  IN LOWLANDS OF SOUTHERN PICKENS COUNTY AT STAGES ABOVE 122 FEET.

&&

LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
          3301 8825 3320 8832         

$$

ALC063-065-091-119-291527-
/O.CAN.KBMX.FL.W.0036.000000T0000Z-140502T1000Z/
/GNSA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
957 AM CDT TUE APR 29 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE TOMBIGBEE RIVER AT GAINESVILLE LOCK AND DAM.
* AT 9:30 AM TUESDAY THE STAGE WAS 88.1 FEET. 
* FLOOD STAGE IS 101 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE 98.5 FEET TOMORROW
  WEDNESDAY EVENING AND THEN BEGIN TO FALL BY THURSDAY MORNING.
* IMPACT...AT 101 FEET...FLOODING OF LOW LYING AGRICULTURAL AND 
  WOODED LANDS IN THE AREA OCCURS.

&&

LAT...LON 3287 8813 3265 8797 3262 8784 3252 8783
          3257 8809 3285 8822         

$$

ALC063-065-091-119-300256-
/O.EXT.KBMX.FL.W.0038.140502T1200Z-140503T0600Z/
/DLDA1.1.ER.140502T1200Z.140502T1200Z.140502T1800Z.NO/
957 AM CDT TUE APR 29 2014

THE FLOOD WARNING CONTINUES FOR
  THE TOMBIGBEE RIVER AT DEMOPOLIS LOCK AND DAM.
* FROM FRIDAY MORNING TO LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 9:15 AM TUESDAY THE STAGE WAS 49.7 FEET. 
* FLOOD STAGE IS 68 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE FRIDAY
  MORNING AND THEN BEGIN TO FALL BY FRIDAY EVENING.
* IMPACT...AT 68 FEET...FLOODING OF LOWLANDS IN THE AREA OCCURS AND
  CATTLE SHOULD BE MOVED TO HIGHER GROUND.

&&

LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
          3241 8809 3253 8790         

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Apr 27, 7:00 PM CDT, 3 hours 1 minute earlier.

Area forecast discussion, Apr 27, 7:00 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
700 PM CDT SUN APR 27 2014

.UPDATE...
FOR 00Z AVIATION.

&&

.DISCUSSION...

CURRENT RADAR SHOWS AN AREA OF SHOWERS AND THUNDERSTORMS MOVING
ACROSS CENTRAL ALABAMA IN RESPONSE TO A SURFACE WARM FRONT THAT IS
MOVING TO THE NORTH. THE ATMOSPHERE OVER CENTRAL ALABAMA REMAINS
MINIMALLY UNSTABLE...THEREFORE NOT ANTICIPATING A THREAT WITH THE
CURRENT ACTIVITY. GUSTY WINDS HAVE OCCURRED IN SOME OF THE TALLER
STORMS...HOWEVER THESE SHOULD REMAIN UNDER SEVERE LIMITS. THE
REMAINDER OF THIS DISCUSSION WILL FOCUS ON THE MULTIPLE WAVES OF
SEVERE THUNDERSTORMS THAT WILL AFFECT CENTRAL ALABAMA.

THINGS REMAIN...ON THE WHOLE...UNCHANGED FROM PREVIOUS FORECASTS.
UPPER LEVEL LOW OVER THE PLAINS WILL SLOWLY MOVE TO THE EAST OVER
THE NEXT COUPLE OF DAYS. MEANWHILE AT THE SURFACE...THERE IS A
DEEPENING LOW...WITH A COLD FRONT TRAILING TO THE SOUTH...AND A WARM
FRONT EXTENDING IN A WEST TO EAST ORIENTATION ACROSS THE OHIO RIVER
VALLEY. THIS PUTS CENTRAL ALABAMA IN THE WARM SECTOR OF THIS BROAD
SYSTEM...LEAVING THE ATMOSPHERE PRIME FOR MULTIPLE ROUNDS OF
CONVECTION...AS SHORTWAVES MOVE AROUND THE BASE OF THE TROUGH.

THE FIRST ROUND WILL COME MONDAY MORNING...AS CELLS DEVELOP WELL TO
OUR WEST AND CONVERGE INTO A LINE AS THEY MOVE EAST OF THE
MISSISSIPPI RIVER. AS PREVIOUSLY STATED...THESE STORMS WILL MOVE
AHEAD OF THE MAIN FORCING...AND WE SHOULD SEE A GENERAL WEAKENING AS
THE STORMS MOVE ACROSS CENTRAL ALABAMA. THE NORTHWEST COUNTIES OF
CENTRAL ALABAMA WILL SEE THE POTENTIAL FOR DAMAGING STRAIGHT LINE
WINDS AND HAIL INITIALLY...HOWEVER THIS THREAT WILL DIMINISH AS WE
MOVE THROUGH THE MORNING. BY THIS POINT...THE OVERALL SYNOPTIC
SYSTEM WILL HAVE MOVED VERY LITTLE...THEREFORE...OUR THREAT FOR
SEVERE WEATHER DOESN'T END HERE.

SOUTHERLY FLOW WILL CONTINUE AT THE SURFACE DURING THE DAY ON
MONDAY...ALLOWING SURFACE DEWPOINTS TO REACH INTO THE MID TO UPPER
60S BY THE AFTERNOON. MEANWHILE...THE LOW LEVEL JET WILL INTENSIFY
AND MOVE INTO THE AREA...AS ANOTHER SHORTWAVE MOVES THROUGH. ONE
THING THAT WILL BEAR WATCHING IS THE DEVELOPMENT OF THUNDERSTORMS
DURING THE LATE AFTERNOON. THE GENERAL TIMING FOR THIS SECOND WAVE
IS STILL BEGINNING AROUND THE 6 PM TIMEFRAME...HOWEVER IN AN
UNSTABLE ATMOSPHERE...WITH CAPES UPWARDS OF 2000 J/KG AND THE JET
ALLOWING 0-6 KM SHEAR TO APPROACH 50KTS...ISOLATED THUNDERSTORMS MAY
DEVELOP DURING THE AFTERNOON IF THERE IS A TRIGGER. CURRENTLY WE
EXPECT THUNDERSTORMS TO DEVELOP ACROSS MISSISSIPPI AND THEN MOVE
INTO CENTRAL ALABAMA. THIS WILL CONTINUE THROUGH THE EVENING AND
OVERNIGHT HOURS. WITH PARAMETERS LIKE THIS...STILL THINKING THAT THE
POTENTIAL EXISTS FOR STRONG TORNADOES...AS WELL AS DAMAGING STRAIGHT
LINE WINDS AND LARGE HAIL. THE MAIN AREA WILL BE GENERALLY ALONG AND
NORTH/WEST OF THE I 20 AND I 59 CORRIDOR.

THE EVOLUTION OF THE THIRD WAVE IS HIGHLY DEPENDENT ON HOW THINGS
EVOLVE WITH THE SECOND WAVE. GUIDANCE SUGGESTS THAT BY SUNRISE ON
TUESDAY...THUNDERSTORMS WILL BE MOVING INTO THE SOUTHEAST
COUNTIES...WITH SOME CLEARING ACROSS THE INTERSTATE 20 CORRIDOR AND
NORTH AS THE LOW LEVEL JET RACES OFF TO THE NORTHEAST.
MEANWHILE...ADDITIONAL THUNDERSTORMS WILL DEVELOP ONCE AGAIN ACROSS
MISSISSIPPI AND BEGIN MOVING INTO THE WESTERN SECTIONS OF CENTRAL
ALABAMA DURING THE AFTERNOON ON TUESDAY. A SECOND LOW LEVEL JET WILL
DEVELOP AND MOVE INTO CENTRAL ALABAMA TUESDAY EVENING...AND
THEREFORE BULK SHEAR VALUES WILL CONTINUE TO BE SUFFICIENT TO
SUPPORT SUSTAINED UPDRAFTS. WITH CENTRAL ALABAMA REMAINING IN THE
WARM SECTOR OF THE SURFACE SYSTEM...INSTABILITY WILL ALSO BE RATHER
HIGH. THEREFORE...WE WILL SEE ANOTHER THREAT OF SEVERE
THUNDERSTORMS...WITH THE POTENTIAL FOR TORNADOES...DAMAGING STRAIGHT
LINE WINDS...AND HAIL.

IF ALL OF THAT WEREN'T ENOUGH...STORM TOTAL QPF WILL APPROACH 5
INCHES ACROSS MUCH OF CENTRAL ALABAMA. WE HAVE SEEN OUR FAIR SHARE
OF RAIN OVER THE LAST FEW WEEKS...AND THE ANTECEDENT CONDITIONS WILL
PROVIDE A GREATER RISK FOR FLASH FLOODING. RIVER FLOODING IS ALSO
LIKELY. IT IS IMPORTANT TO KEEP IN MIND THE SIGNIFICANCE OF FLASH
FLOODING AND AS ALWAYS...TURN AROUND DON'T DROWN.

THE THREAT FINALLY LOOKS TO COME TO AN END BY WEDNESDAY
MORNING...WITH HIGH PRESSURE MOVING INTO THE REGION...AND MOSTLY DRY
CONDITIONS FOR THE EXTENDED.

73

&&

.AVIATION...
00Z TAF DISCUSSION.

VFR CONDITIONS WILL PREVAIL FOR THE EVENING. IN WAKE OF PRECIP AND
WITH CONTINUED SOUTHERLY ADVECTION...EXPECT DEVELOPMENT OF
MVFR/POSSIBLE IFR CIGS AFTER MIDNIGHT AND LASTING THROUGH 15 TO
18Z WITH IMPROVEMENT BY 18Z. WITH IMPROVEMENT COMES THE RISK OF
SCATTERED SHOWERS AND STORMS DEVELOPING WITH THE HEATING OF THE
DAY AND THE UNSTABLE AIRMASS IN PLACE SO INCLUDED VCTS FOR THE
NORTHERN TAF SITES AS THEY WILL BE CLOSER TO THE MOST UNSTABLE
AIRMASS.

NOTE...THE NATIONAL WEATHER SERVICE IS NOW ISSUING SEASONAL
TERMINAL FORECASTS FOR THE TALLADEGA MUNICIPAL AIRPORT (KASN) IN
TALLADEGA...ALABAMA. THE FORECASTS WILL BE ISSUED THROUGH AT LEAST
MAY 8TH 00Z. DUE TO THE LIMITED AVAILABILITY OF OBSERVATIONS...
KASN TAF WILL HAVE AMD NOT SKED APPENDED TO THE END OF THE FORECAST.

16

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM MONDAY AFTERNOON THROUGH WEDNESDAY
MORNING FOR ALL OF CENTRAL ALABAMA.

&&
Hazardous weather outlook, Apr 27, 9:33 PM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
933 PM CDT SUN APR 27 2014

ALZ011>015-017>050-290245-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
933 PM CDT SUN APR 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A MUCH MORE SIGNIFICANT THREAT...INCLUDING STRONG TORNADOES...
MAY BEGIN AS EARLY AS 4 PM MONDAY EVENING THROUGH 10 AM TUESDAY
MORNING...WITH WIDESPREAD DAMAGING WINDS...LARGE HAIL AND FLASH
FLOODING ALL POSSIBLE. THE GREATEST THREAT AREA DURING THIS TIME
FRAME APPEARS TO BE GENERALLY ALONG AND NORTHWEST OF A LINE FROM
DEMOPOLIS...TO CLANTON...TO ANNISTON. HOWEVER...ALL OF CENTRAL
ALABAMA WILL HAVE A RISK FOR SEVERE WEATHER WITH THIS ROUND OF
STORMS.

ANOTHER ROUND OF SEVERE WEATHER IS POSSIBLE FOR ALL OF CENTRAL
ALABAMA TUESDAY AFTERNOON THROUGH EARLY WEDNESDAY MORNING. ALL
FORMS OF SEVERE WEATHER WILL BE POSSIBLE WITH THIS THIRD ROUND.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE
NEEDED MONDAY EVENING THROUGH AS LATE AS WEDNESDAY MORNING.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 9:28 PM CDTRiver Flood WarningBMXBibb, Jefferson, Shelby4 days
Apr 27, 9:45 PM CDTRiver Flood WarningBMXBibb, Dallas, Perry4 days
Apr 27, 9:46 PM CDTRiver Flood WarningBMXDallas, Perry6 days
Apr 27, 9:56 PM CDTRiver Flood WarningBMXGreene, Hale, Marengo, Pickens, Sumter60 hr
Apr 27, 10:05 PM CDTRiver Flood WarningBMXJefferson, Tuscaloosa, Walker4 days
Apr 27, 10:21 PM CDTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter4 days
Apr 27, 10:24 PM CDTRiver Flood WarningBMXGreene, Hale, Marengo3 days
Apr 27, 10:26 PM CDTRiver Flood WarningBMXSumter68 hr
Apr 28, 8:43 AM CDTRiver Flood WarningBMXDallas, Perry4 days
Apr 28, 8:46 AM CDTRiver Flood WarningBMXMontgomery4 days
Apr 28, 3:42 PM CDTSevere Thunderstorm WarningBMXMarion48 min
Apr 28, 4:12 PM CDTSevere Thunderstorm WarningBMXMarion48 min
Apr 28, 4:58 PM CDTTornado WarningBMXLamar, Marion32 min
Apr 28, 5:06 PM CDTSevere Thunderstorm WarningBMXMarion24 min
Apr 28, 5:15 PM CDTSpecial Weather StatementBMXChambers30 min
Apr 28, 5:27 PM CDTSpecial Weather StatementBMXRandolph18 min
Apr 28, 5:27 PM CDTTornado Warning EmergencyBMXMarion48 min
Apr 28, 6:00 PM CDTTornado WarningBMXLamar, Pickens60 min
Apr 28, 6:40 PM CDTTornado WarningBMXFayette, Lamar, Marion50 min
Apr 28, 6:51 PM CDTTornado WarningBMXFayette, Lamar, Pickens24 min

Nearby

River Flood Warnings in Alabama, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.